Update on symptoms

Hi all

Since my last post when I was feeling those familiar pains seemingly returning & was wondering about increasing my pred.........but then decided to ride it out until my blood results came back. Well my bloods came back showing no increase in CRP & ESR levels. The dr gave me a thorough check up because of the palpitations & anxiety attacks & sweaty aching bod & he feels that, as I've been unfortunate in having pmr & menopause at the same time, that I should not drop any lower than 10mg for a couple of months at least & thinks I will benefit from HRT patches for a couple of months & see if that helps.

Anybody have any thoughts about this?

Thank you


7 Replies

  • Pam, the blood tests can sometimes lag behind so worth keeping an eye on that pain and having the tests repeated in the next few weeks, definitely increasing the dose back to where you last felt comfortable if the pain worsens. However, it seems your Dr has given you good advice, so I would be inclined to follow that in the meantime.

  • I personally didn't get on with HRT patches, but I have heard other people say they're the best thing since sliced bread, so really it boils down to whether you want to give them a try. They may well work for you. You can always stop them if they don't help. As far as the preds go, I'd do as the Dr suggests and stick where you are for the moment. If you do 2 changes at the same time you won't know which change was responsible for any differences in how you feel.

  • Pauline is quite right in saying not to change 2 things at once!

    I had symptoms very like PMR but less joint and muscle pain when I was younger and my gynae put me on HRT which wrought a miracle similar to the PMR/pred one. Eventually there was one scare story too many and I decided to stop - apparently with no problems at the time except about a year later the PMR started. If I stuck with the HRT would I have been OK? I'll never know but I have my suspicions (I was pre-menopausal then too).

    There was one lady on another forum who presented with very-PMR-like symptoms - but it was found to be hormone imbalances after a practice nurse recognised the symptoms and sent her to a specific doctor in the practice.

  • Thank you all for your input I'm really grateful for those.

    It's a long story but I had hormone tests vitamin D test & various other tests 12 months ago which confirmed that my vit D level was normal & confirmed that I was menopausal at the time but nothing out of the ordinary, the doctor knew that I didn't really want any treatment for menopause & so I was muddling through. When the pmr began........well that was a whole new ball game! I thought that it was menopause symptoms worsening at first until the pain & stiffness got so bad that I couldn't move without crying.

    I was happy at 11mg & (over about 7 weeks) I crept down to 10mg........had been there for about 6 weeks before feeling achey & fatigued. I seem to have settled again a bit more now & like you have all said, the doc doesn't want to drop pred until he sees how I respond to the patches so I'm not changing two things at once. I must admit, I am quite interested to see if those patches reduce the sweating etc as it might be of interest to others going through pmr & menopause at the same time

    Thanks again

  • I have been on Premarin (HRT) since I was 32 and am now 77. I started on 6 tablets of 0.625mg and then reduced slowly to 1 tablet of 0.625mg.

    When GCA came along, we increased up to 3 tablets till all settled down and after six months back to 1 tablet. The GCA and pred side effects increased the night sweats etc.

  • For what it's worth, I have come down from 19 mg. pred to the current 5 mg, reducing every month.

    At the time of reduction, I experience small flares of pain in upper arms and elsewhere and have come to regard this as par for the course. I notice that after two or three days, the new symptoms are gone and everything is calm again--until the next reduction. This seems normal to me...............

    Good luck, Barbara

  • Hi Barbara

    Thank you for your response & yes, I too have felt a little uncomfortable for a few days on each little reduction on my way down from 20mg which, as you say, soon settles down as we get used to a new dose. My question arose because I hadn't dropped my dose & had been at 10mg for about 6 weeks when I started to feel a lot more fatigued, sweaty, achey & tearful, following blood tests to check my esr & crp (no change) the GP wondered if it was menopause that was giving me these latest symptoms & suggested we try hormone patches for a few months to see if they would help........I was just asking if anyone else had taken HRT whilst having pmr & how they had found it


You may also like...